Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 221, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Sep 14, 2007, 9:05 PM EDT for Colleton County, South Carolina. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2007, 9:05 PM EDT (01:05 UTC)
- Expired
- Sep 14, 2007, 10:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 14, 9:20 PM EDT | TSTM WND DMG | Lodge, SC | 1 TREE DOWN BLOCKING BELLS HIGHWAY. POWER LINES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 1.1 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2196 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 150105
SVRCHS
SCC029-150200-
/O.NEW.KCHS.SV.W.0221.070915T0105Z-070915T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
905 PM EDT FRI SEP 14 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 1000 PM EDT
* AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10
MILES WEST OF ISLANDTON...OR ABOUT OVER HAMPTON...MOVING NORTHEAST
AT 40 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
ASHTON...ISLANDTON...
LODGE...
RUFFIN...WILLIAMS...
SMOAKS...
WALTERBORO...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3310 8095 3307 8091 3308 8090 3313 8090
3318 8080 3316 8071 3306 8062 3306 8057
3301 8051 3272 8083 3303 8106
TIME...MOT...LOC 0105Z 247DEG 35KT 3294 8105
$$
JRL3 follow-up statements
000
WWUS52 KCHS 150120
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
920 PM EDT FRI SEP 14 2007
SCC029-150200-
/O.CON.KCHS.SV.W.0221.000000T0000Z-070915T0200Z/
COLLETON SC-
920 PM EDT FRI SEP 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR COLLETON COUNTY...
AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LODGE TO STOKES...OR ALONG A
LINE EXTENDING FROM 16 MILES SOUTH OF BAMBERG TO 8 MILES WEST OF
WALTERBORO...MOVING EAST AT 50 MPH.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3310 8095 3307 8091 3308 8090 3311 8090
3314 8088 3318 8080 3316 8071 3306 8062
3306 8056 3301 8051 3272 8083 3303 8106
TIME...MOT...LOC 0120Z 248DEG 45KT 3308 8091 3292 8077
$$000
WWUS52 KCHS 150135
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
936 PM EDT FRI SEP 14 2007
SCC029-150200-
/O.CON.KCHS.SV.W.0221.000000T0000Z-070915T0200Z/
COLLETON SC-
936 PM EDT FRI SEP 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR COLLETON COUNTY...
AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SMOAKS TO CANADYS...OR ALONG
A LINE EXTENDING FROM 12 MILES WEST OF SAINT GEORGE TO 7 MILES NORTH
OF WALTERBORO...MOVING EAST AT 50 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
CANADYS...COLLETON...LODGE...PADGETTS...RUFFIN...SMOAKS AND WILLIAMS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3310 8095 3307 8091 3314 8088 3318 8080
3316 8071 3306 8062 3306 8056 3301 8052
3293 8060 3290 8083 3304 8102
TIME...MOT...LOC 0136Z 248DEG 45KT 3317 8073 3303 8058
$$000
WWUS52 KCHS 150200
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1000 PM EDT FRI SEP 14 2007
SCC029-150210-
/O.EXP.KCHS.SV.W.0221.000000T0000Z-070915T0200Z/
COLLETON SC-
1000 PM EDT FRI SEP 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY WILL EXPIRE AT
1000 PM EDT...
AT 955 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3310 8095 3307 8091 3314 8088 3318 8080
3316 8071 3306 8062 3306 8056 3301 8052
3293 8060 3290 8083 3304 8102
TIME...MOT...LOC 0135Z 248DEG 45KT 3316 8074 3302 8059
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 14, 8:18 PM EDT, 47 minutes earlier.
Area forecast discussion, Sep 14, 8:18 PM EDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 818 PM EDT FRI SEP 14 2007 .SYNOPSIS... A WEAK SURFACE FRONT WILL REMAIN N OF THE AREA TONIGHT AS THE REMNANTS OF HUMBERTO ACROSS ALABAMA MOVE E. A COLD FRONT WILL THEN PUSH THROUGH THE REGION LATE SATURDAY. STRONG HIGH PRESSURE WILL THEN BUILD IN FROM THE N THROUGH THE MIDDLE OF NEXT WEEK. && .NEAR TERM /THROUGH SATURDAY/... SHOWERS/THUNDERSTORMS INCREASED IN COVERAGE DURING THE EARLY EVENING... FEATURING AN ORGANIZED/INTENSIFYING BAND OF THUNDERSTORMS THAT WILL PUSH THROUGH MUCH OF THE FORECAST AREA FROM SW TO NE OVER THE NEXT COUPLE OF HOURS...PRODUCING STRONG WINDS AND VERY HEAVY RAINFALL. ANOTHER SQUALL LINE WAS PUSHING THROUGH E CENTRAL GA...BUT THIS LINE APPEARED TO BE BREAKING DOWN BEFORE PUSHING INTO WESTERN COUNTIES. AFTER THE INITIAL ROUND OF STRONGER CONVECTION THIS EVENING...EVEN WITH DIURNAL WEAKENING TRENDS...AT LEAST ISOLATED TO SCATTERED SHOWERS/THUNDERSTORMS WILL PERSIST OVERNIGHT...WITHIN WARM SECTOR/ALONG VARIOUS MESOSCALE BOUNDARIES... AHEAD OF AN APPROACHING SYNOPTIC SURFACE TROUGH. WILL UPDATE FORECASTS TO ADJUST POPS ACCORDINGLY. && .SHORT TERM /SATURDAY NIGHT/... RAIN CHANCES TAPER OFF FROM W TO E SAT/SAT NIGHT AS AN UPPER TROUGH SHOVES A COLD FRONT...NOW PUSHING THROUGH THE OH VLY AND MID-MS VLY...OFF THE COAST. LOOKS LIKE THERE WILL ENOUGH OF A LOW-LVL MOISTURE FEED OFF THE ATLC TO KEEP SOME CLOUDS AND SLGT RAIN CHANCES IN THE FCST THROUGH SAT NIGHT...ESPECIALLY E OF INTERSTATE 95. HIGHS SAT WILL TOP OUT IN THE UPPER 80S INLAND WITH MID 80S CLOSER TO THE COAST. LOWS SAT NIGHT WILL BE IN THE MID TO UPPER 60S...WITH LOWER 70S NEAR THE COAST. && .LONG TERM /SUNDAY THROUGH FRIDAY/... THE COOLEST WX OF THE SEASON IS STILL POISED TO MOVE INTO THE FCST AREA EARLY NEXT WEEK...IN THE WAKE OF A COLD FRONT THAT WILL MOVE S OF THE REGION ON SUN. STRONG SURFACE HIGH PRES WILL BUILD FROM THE N AND NE DURING THIS TIME...AS AN AMPLIFIED TROUGH ALOFT DEVELOPS OVER THE ERN STATES. THIS TROUGH MAY EVENTUALLY DEVELOP INTO A CUTOFF DURING THE MID AND LATE WEEK AS IT RETROGRADES W. THERE WILL BE GOOD COASTAL CONVERGENCE AND LIFT DURING THE PERIOD SUN THROUGH TUE. PWATS AND LOW LEVEL MOISTURE ARE ENOUGH TO SUPPORT AT LEAST SMALL POPS OVER THE ATLC AND NEARBY COASTAL COUNTIES...BUT SUBSIDENCE LOOKS TO PROVIDE GENERALLY RAIN FREE WX FURTHER INLAND. WITH THE AFOREMENTIONED TROUGH ALOFT DEVELOPING...A SURFACE REFLECTION IN THE FORM OF A COASTAL TROUGH WILL LIKELY AFFECT THE AREA WED THROUGH FRI...AS IT SHIFTS SLOWLY BUT STEADILY W AND INLAND. THUS WILL BEGIN TO INCREASE POPS FROM E TO W DURING THE MID AND LATE WEEK PERIOD. TEMPS WILL BE NEAR TO BELOW NORMAL THROUGHOUT THE WEEK. AND SOME LOCATIONS COULD EVEN BE LOOKING AT THEIR FIRST SUB 60 DEGREE READINGS SUN NIGHT AND/OR MON NIGHT. && .AVIATION /23Z FRIDAY THROUGH WEDNESDAY/... MOST ATTENTION WILL FOCUS ON EVENING CONVECTIVE TRENDS...STRONG THUNDERSTORMS THAT WILL IMPACT KSAV MAY ADVANCE NE INTO KCHS BEFORE MIDNIGHT...THUS EXPECT AMENDMENTS TO ADDRESS CONVECTIVE TRENDS. OVERNIGHT...COVERAGE OF SHOWERS/THUNDERSTORMS SHOULD DIMINISH...ALTHOUGH EITHER TERMINAL COULD RECEIVE ADDITIONAL PRECIP AT ANY TIME OVERNIGHT...AS UPSTREAM RADARS DEPICT SCATTERED TO NUMEROUS SHOWERS/THUNDERSTORMS. OTHERWISE...OUTSIDE ANY SHOWERS... PERIODS OF MVFR AND EVEN IFR CONDITIONS WILL REMAIN POSSIBLE AT BOTH SITES OVERNIGHT...WITH MVFR CIGS LINGERING THROUGH SAT MORNING AS THE INITIAL SURFACE TROUGH PASSES THROUGH. THEN...COVERAGE OF SHOWERS/THUNDERSTORMS SATURDAY SHOULD REMAIN LESS THAN THAT OF RECENT DAYS...THUS INCLUDED NO MENTION OF CBS IN TAFS FOR EITHER SITE SAT AFTERNOON. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL GENERALLY PREVAIL LATE SAT THROUGH WED. && .MARINE... WEAK PRES PATTERN CURRENTLY IN PLACE WITH SFC FNTL BNDRY N OF THE WATERS AND A STRONGER COLD FRONT WELL TO THE W. WINDS WILL REMAIN AOB 15 KT WITH SEAS AOB 3 FT THROUGH SAT NIGHT BEFORE THE COLD FRONTAL PASSAGE OCCURS SAT AFTN. CONDITIONS WILL THEN SLOWLY BEGIN TO DETERIORATE LATE SAT NIGHT AS HIGH PRES BEGINS TO MOVE IN FROM THE N. CONVECTION OCCURRING OVER THE WATERS MAY CREATE MIXED WIND DIRECTIONS WITH SPEEDS NEAR 20 KT...BUT NET CONDITIONS WILL BE HELD BELOW HEADLINE CRITERIA THROUGH SAT NIGHT. SUNDAY THROUGH WEDNESDAY...COLD FRONT WILL BE S OF THE FCST AREA ON SUN...WITH STRONG HIGH PRES TO BUILD FROM THE N AND NE DURING THE EARLY AND MIDDLE PART OF THE WEEK. THERE ARE SOME INDICATIONS THAT A COASTAL TROUGH WILL EVENTUALLY DEVELOP DURING THE MID WEEK...AS IT SHIFTS SLOWLY W. AS WE HAVE BEEN EXPECTING FOR THE PAST SEVERAL DAYS...A STRONG PINCHING OF THE PRES GRADIENT WILL SET UP OVER THE COASTAL WATERS STARTING SUN AND CONTINUING THROUGH THE UPCOMING WEEK. AT THIS POINT IN TIME IT IS DIFFICULT TO PREDICT THE STRENGTH OF THE PINCHING...BUT WITH AT LEAST WEAK CAA IT IS SUFFICE TO SAY THE COASTAL WATERS WILL UNDOUBTEDLY REQUIRE AT LEAST SCA/S FOR NEXT WEEK. THERE ARE EVEN INDICATIONS THAT WE COULD BE LOOKING AT MARGINAL GALES OVER THE OUTER GA WATERS. FOR NOW WILL CAP WINDS NO HIGHER THAN 20 OR 25 KT DURING SUN THROUGH WED...BUT WILL INDICATE HIGHER GUSTS IN THE GRIDDED FCSTS. THE ENE FETCH FAVORS A SIGNIFICANT RISE IN SEAS. LOCAL GUIDANCE SUGGESTS THAT EVEN THE HIGH VALUES OF THE WNA GUIDANCE COULD BE A LITTLE UNDERDONE...SO MAY ADD A FOOT OR SO TO THE WNA VALUES. THIS POINTS TOWARD AT LEAST 6 TO 8 FT WITHIN 20 NM OF THE COAST...AND UP TO DOUBLE DIGIT VALUES FURTHER OFFSHORE. HIGH SURF...WILL KEEP WATCH ON HOW HIGH THE SEAS BUILD NEXT WEEK...BUT WITH THE EXPECTED PINCHED GRADIENT AND THE VERY FAVORABLE AND LONG ENE FETCH...CONDITIONS LOOK GOOD FOR A HIGH SURF ADVISORY AT SOME POINT NEXT WEEK. && .TIDES/COASTAL FLOODING... WE ARE LOOKING AT A PROLONGED PERIOD OF STRONG ENE WINDS NEXT WEEK...WITH THE POTENTIAL FOR A SIGNIFICANT COASTAL EVENT. WHILE THERE IS ALWAYS A CONCERN FOR COASTAL FLOODING DURING THIS TYPE OF SITUATION...THANKFULLY THE PREDICTED TIDE LEVELS ARE SOME 1 TO 2 FT BELOW ANY VALUES WHERE EVEN SHALLOW COASTAL FLOODING BEGINS. HOWEVER...WITH A PROLONGED PERIOD OF STRONG ONSHORE WINDS...OUR DEPARTURES CERTAINLY COULD START TO REACH THESE LEVELS. THUS THERE REMAINS A RISK FOR AT LEAST SHALLOW COASTAL FLOODING...POTENTIALLY WORSE IF WE EXPERIENCE DEPENDING UPON THE AMOUNT OF RAINFALL. OF EQUAL OR GREATER CONCERN IS THE RISK FOR BEACH EROSION. WE ARE MOST CERTAINLY LOOKING FOR AT LEAST AT MODERATE BEACH EROSION THROUGHOUT THE WEEK. DEPENDING UPON THE STRENGTH OF THE PINCHING AND WHERE THE TIGHTEST GRADIENT SETS UP...WE COULD BE LOOKING AT LOCALIZED SEVERE BEACH EROSION. RIP CURRENTS...DESPITE THE ABSENCE OF ANY ASTRONOMICAL INFLUENCES...BASED JUST ON THE STRENGTH OF THE ONSHORE WINDS WE ARE LOOKING FOR AN ELEVATED RISK OF RIP CURRENTS STARTING SUN. WILL ADDRESS ALL THESE CONCERNS IN THE HWO AND ALSO IN A COASTAL HAZARD MESSAGE LATER THIS AFTN. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Sep 14, 4:20 PM EDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EDT FRI SEP 14 2007 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-150900- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 420 PM EDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLOODING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF RAINFALL OR FLOODING TO YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. GAZ117-119-139-141-SCZ048>051-150900- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 420 PM EDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HEAVY RAIN...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND LOCALIZED FLOODING THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. COASTAL WEATHER...A STRONG AREA OF HIGH PRESSURE WILL BUILD FROM THE NORTH BEGINNING SUNDAY AND PERSISTING THROUGH AT LEAST THE MIDDLE OF NEXT WEEK. THIS WILL BRING A PROLONGED PERIOD OF STRONG NORTHEAST AND EAST WINDS...ALONG WITH LARGE AND ROUGH SURF. AS A RESULT...THERE IS THE POTENTIAL FOR MODERATE TO SEVERE BEACH EROSION...HIGH SURF...AN ENHANCED RISK OF RIP CURRENTS...AND POSSIBLY COASTAL FLOODING. PLEASE REFER TO THE COASTAL HAZARD MESSAGE FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY ANY REPORTS OF RAINFALL OR FLOODING TO YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. AMZ330-350-352-354-374-150900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 420 PM EDT FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS...A FEW THUNDERSTORMS MAY PRODUCE WIND GUSTS EXCEEDING 30 KNOTS...AND VERY HEAVY RAIN REDUCING VISIBILITY TO LESS THAN 1 NM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...PLEASE RELAY ANY MARINE REPORTS TO YOUR NATIONAL WEATHER SERVICE IN CHARLESTON. 33
In the hours before
Special weather statement, Sep 14, 7:01 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 701 PM EDT FRI SEP 14 2007 GAZ099-142330- CANDLER- 701 PM EDT FRI SEP 14 2007 ...STRONG THUNDERSTORMS WILL IMPACT CANDLER COUNTY THROUGH 730 PM EDT... AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR ALINE...OR ABOUT 8 MILES SOUTHWEST OF METTER...MOVING NORTHEAST AT 20 MPH. AREAS IN AND AROUND ALINE...METTER AND PULASKI WILL BE IMPACTED THROUGH 730 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. JRL
Special weather statement, Sep 14, 7:20 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 720 PM EDT FRI SEP 14 2007 SCZ045-150000- BERKELEY- 720 PM EDT FRI SEP 14 2007 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BERKELEY COUNTY THROUGH 800 PM EDT... AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MOOREFIELD...OR ABOUT 13 MILES NORTHWEST OF MONCKS CORNER...MOVING NORTHEAST AT 35 MPH. AREAS IN AND AROUND BONNEAU...BONNEAU BEACH...CROSS...EADYTOWN AND SAINT STEPHEN WILL BE IMPACTED THROUGH 800 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. JRL
Special weather statement, Sep 14, 7:33 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 733 PM EDT FRI SEP 14 2007 GAZ101-116-150015- EFFINGHAM-INLAND BRYAN- 733 PM EDT FRI SEP 14 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN EFFINGHAM COUNTY AND NORTHERN BRYAN COUNTY THROUGH 815 PM EDT... AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR LANIER...OR ABOUT OVER PEMBROKE...MOVING NORTHEAST AT 20 MPH. AREAS IN AND AROUND BLITCHTON...EDEN...ELLABELL...LANIER...MARLOW... MELDRIM...PEMBROKE AND PINEORA WILL BE IMPACTED THROUGH 815 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. JRL
Special weather statement, Sep 14, 7:37 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 737 PM EDT FRI SEP 14 2007 GAZ137-140-141-150015- COASTAL MCINTOSH-INLAND MCINTOSH-LONG- 737 PM EDT FRI SEP 14 2007 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN LONG COUNTY AND MCINTOSH COUNTY THROUGH 815 PM EDT... AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF LUDOWICI TO 13 MILES SOUTH OF COX... MOVING EAST AT 15 MPH. AREAS IN AND AROUND CARNIGAN...COX...CRESCENT...DARIEN...EULONIA... JONES...LUDOWICI...MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...TOWNSEND AND VALONA WILL BE IMPACTED THROUGH 815 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER. JRL
Local storm report, Sep 14, 8:28 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
828 PM EDT FRI SEP 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM TSTM WND DMG ELLABELL 32.12N 81.49W
09/14/2007 BRYAN GA TRAINED SPOTTER
TREES AND POWER LINES BLOWN DOWN.
&&Special weather statement, Sep 14, 8:52 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 852 PM EDT FRI SEP 14 2007 GAZ117-119-150145- COASTAL BRYAN-COASTAL CHATHAM- 852 PM EDT FRI SEP 14 2007 ...STRONG THUNDERSTORMS WILL IMPACT BRYAN COUNTY AND CHATHAM COUNTY THROUGH 945 PM EDT... AT 851 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR OSSABAW ISLAND... OR ABOUT 12 MILES SOUTHEAST OF RICHMOND HILL...MOVING NORTHEAST AT 40 MPH. AREAS IN AND AROUND FORT MCALLISTER...ISLE OF HOPE...RIVERSIDE... SANDFLY...SKIDAWAY ISLAND...VERNONBURG...WILMINGTON ISLAND AND WINDSOR FOREST WILL BE IMPACTED THROUGH 945 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:31 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 59 min |
| Sep 14, 9:26 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort | 49 min |
| Sep 14, 10:24 PM EDT | Severe Thunderstorm Warning | CHS | Charleston, Dorchester | 51 min |
| Sep 14, 10:54 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.